Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 112, NWS Omaha, NE

June 1, 2011Jefferson County, Saline County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 1, 2011, 7:30 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 7:30 PM CDT (00:30 UTC)
Expired
Jun 1, 2011, 8:15 PM CDT
In force
45 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jefferson County, NE, Saline County, NE

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:35 PM CDTHAIL 0.884 E Gilead, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS53 KOAX 020030
SVROAX
NEC095-151-020115-
/O.NEW.KOAX.SV.W.0112.110602T0030Z-110602T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
  SOUTHERN SALINE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 815 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF ALEXANDRIA...OR 36 MILES WEST OF
  BEATRICE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRBURY...WESTERN...DILLER...PLYMOUTH...ALEXANDRIA STATE
  RECREATION AREA...DAYKIN...TOBIAS...ENDICOTT...STEELE CITY...ROCK
  CREEK STATION STATE HISTORICAL PARK...JANSEN...HARBINE AND SWANTON.

THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
141 AND 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
      4000 9726 4000 9737
TIME...MOT...LOC 0030Z 246DEG 30KT 4016 9735
WIND...HAIL <50MPH 1.00IN

$$

MILLER
4 follow-up statements
624 
WWUS53 KOAX 020040
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
740 PM CDT WED JUN 1 2011

NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
740 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES WEST OF FAIRBURY...OR 30 MILES
WEST OF BEATRICE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIRBURY...WESTERN...DILLER...PLYMOUTH...DAYKIN...TOBIAS...
  ENDICOTT...ROCK CREEK STATION STATE HISTORICAL PARK...STEELE
  CITY...JANSEN...SWANTON AND HARBINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
      4000 9726 4000 9737
TIME...MOT...LOC 0041Z 251DEG 28KT 4016 9727
WIND...HAIL <50MPH 1.00IN

$$

MILLER
597 
WWUS53 KOAX 020053
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT WED JUN 1 2011

NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
753 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAIRBURY...OR 25 MILES WEST OF 
BEATRICE...MOVING EAST AT 30 MPH. A SECOND STORM WAS DEVELOPING 
JUST NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 30 MPH TOWARD DAYKIN 
AND COULD ALSO EVENTUALY TRACK INTO SOUTHERN SALINE COUNTY. 

LOCATIONS IMPACTED INCLUDE...
  WESTERN...DILLER...PLYMOUTH...ROCK CREEK STATION STATE HISTORICAL
  PARK...STEELE CITY...JANSEN...SWANTON AND HARBINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
      4000 9726 4000 9737
TIME...MOT...LOC 0053Z 251DEG 28KT 4019 9715
WIND...HAIL <50MPH 1.00IN

$$

MILLER
150 
WWUS53 KOAX 020105
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT WED JUN 1 2011

NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
805 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF FAIRBURY...OR 20 
MILES WEST OF BEATRICE...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM
WAS NEAR DAYKIN AND COULD PRODUCE HAIL AS IT MOVES TOWARD WESTERN
AND SWANTON. 

LOCATIONS IMPACTED INCLUDE...
  WESTERN...DILLER...PLYMOUTH...HARBINE AND SWANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
      4000 9726 4000 9737
TIME...MOT...LOC 0104Z 241DEG 28KT 4023 9710
WIND...HAIL <50MPH 1.00IN

$$

MILLER
838 
WWUS53 KOAX 020111
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT WED JUN 1 2011

NEC095-151-020121-
/O.EXP.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
811 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE AND JEFFERSON
COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
HOWEVER SMALL HAIL AND GUSTY WINDS TO 40 MPH MAY STILL OCCUR WITH 
THESE STORMS AS THEY MOVE ACROSS PARTS OF JEFFERSON AND SALINE 
COUNTIES.

LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
      4000 9726 4000 9737
TIME...MOT...LOC 0111Z 241DEG 28KT 4026 9704

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED JUN 1 2011

.SHORT TERM...TONIGHT. WARM FRONT OVER KANSAS AT 18Z WILL CONTINUE
TO LIFT NORTH ACROSS NEBRASKA TONIGHT. A PERIOD OF THUNDERSTORMS
EXPECTED THIS EVENING IN ADVANCE OF THE FRONT WITH MOST OF THE
CONVECTION MOVING NORTH AND EAST THROUGH THE AREA AFTER MIDNIGHT.
MUCH WARMER AND MORE HUMID CONDITIONS SPREADING INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING.

FOBERT

THURSDAY THROUGH SATURDAY. FRONTAL BOUNDARY COULD BE DRAPED ACROSS
THE FORECAST AREA EARLY ON THURSDAY...WHICH COULD STILL TRIGGER A
FEW STORMS IN THE MORNING...BUT WILL BE LIFTING NORTHWARD...ALLOWING
HOT AND HUMID CONDITIONS TO OVERSPREAD THE AREA ONCE AGAIN. WINDS
THURSDAY AFTERNOON SHOULD BE JUST BELOW ADVISORY CRITERIA...BUT
STILL A WINDY DAY WITH HIGHS IN THE LOWER 90S.

THE NEXT FRONT IS EXPECTED TO MOVE INTO NORTHEAST NEBRASKA LATE
THURSDAY NIGHT...THEN INTO THE HEART OF THE FORECAST AREA THROUGH
THE DAY FRIDAY. COULD SEE ISOLATED THUNDERSTORMS NEAR THE FRONT
THURSDAY NIGHT...BUT STRENGTHENING CAP SHOULD LIMIT ANY POTENTIAL
ON FRIDAY...AND WILL LIKELY HOLD OFF UNTIL FRIDAY NIGHT WHEN A
STRENGTHENING LOW LEVEL JET INCREASES CONVERGENCE OVER THE BOUNDARY
WITH A RENEWED CHANCE OF THUNDERSTORMS...ESPECIALLY NORTH OF I80.
THE FRONT ON FRIDAY WILL ALSO SEPARATE 80S TO THE NORTH AND LOWER
90S TO THE SOUTH.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. COLD FRONT THAT
STALLED NEAR OF JUST SOUTH OF I80 SHOULD LIFT BACK NORTH SATURDAY
NIGHT AND SUNDAY. THIS WILL CONTINUE TO BE A FOCUS FOR ISOLATED
THUNDERSTORMS DURING THAT PERIOD AND PROVIDE A DELINEATION OF
NORMAL 80S...TO HOTTER 90S TO OUR SOUTHWEST. HOWEVER...THE FRONT
SHOULD LIFT NORTH OF THE REGION BY DAYBREAK MONDAY AS A RIDGE
BUILDS BACK ACROSS THE REGION. THIS SHOULD SHUT OFF THE PRECIP
CHANCES...BUT WILL ALSO ALLOW TEMPS TO RETURN TO THE LOWER 90S
WITH SOUTHERLY WINDS ONCE AGAIN. WILL KEEP THINGS DRY UNTIL
TUESDAY NIGHT AND WEDNESDAY WHEN THE NEXT FRONT MOVES INTO THE AREA.

DEWALD

&&

.HYDROLOGY...NO MAJOR CHANGES TO ONGOING FLOOD CREST METHODOLOGY
TODAY FROM THE CORPS OF ENGINEERS AND MISSOURI BASIN RIVER FORECAST
CENTER. GAVINS POINT DAM INCREASED THEIR FLOW TO 81 KCFS TODAY...AND
ARE FORECAST TO INCREASE TO 85 KCFS BOTH THURSDAY AND FRIDAY...THEN
UP TO 100 KCFS BY SATURDAY...WITH A 5-10 KCFS INCREASE DAILY UNTIL
WE REACH A PEAK DISCHARGE OF 150 KCFS BY JUN 10-14. TRAVEL TIME FROM
GAVINS POINT TO OMAHA IS ABOUT 3 DAYS...THUS THE CREST COULD BE IN
THE OMAHA AREA AROUND JUN 13-17. THESE ARE VERY PRELIMINARY
ESTIMATES AND ARE SUBJECT TO REVISION. ONCE WE REACH THAT CREST...
WOULD LIKELY REMAIN AT THOSE LEVELS FOR SEVERAL WEEKS. THUS ITS
IMPORTANT TO REMEMBER THAT THIS HISTORIC FLOOD EVENT IS NOT A
TYPICAL EVENT WHERE THE RIVER COMES UP AND GOES DOWN QUICKLY...IT
WILL BE A VERY PROLONGED EVENT THAT COULD LAST THROUGH THE REMAINDER
OF THE SUMMER.

DEWALD

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

WARM FRONT LIFTING NORTH ACROSS KANSAS AT 18Z WILL CONTINUE TO TRACK
TO THE NORTH ACROSS NEBRASKA THIS EVENING AND INTO THE DAKOTAS BY
12Z ON THURSDAY. AREA OF CONVECTION HAD DEVELOPED OVER NORTHEAST
KANSAS NEAR THE WARM FRONT AND IS EXPECTED TO MOVE NORTH WITH THE
FRONT THROUGH TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD WITH SOME CHANCE OF THUNDERSTORMS AT ALL THREE SITES DURING
THE EVENING.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 1, 5:10 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT WED JUN 1 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
510 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AND A FEW STORMS COULD BE
STRONG IN SOUTHEAST NEBRASKA THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. AFTER MIDNIGHT...THE BEST AXIS FOR STORMS
WOULD BE ALONG AND EAST OF THE MISSOURI RIVER...WITH SOME HAIL
STILL POSSIBLE.

FLOODING WILL ALSO CONTINUE ALONG THE MISSOURI RIVER FROM VERDEL
THROUGH RULO.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...AND
ESPECIALLY AT NIGHT.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE NEXT
SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT IF
STRONG STORMS DEVELOP...SPOTTER REPORTS WOULD BE APPRECIATED.

In the hours before

Special weather statement, Jun 1, 3:01 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
301 PM CDT WED JUN 1 2011

NEZ088-089-012045-
GAGE NE-JEFFERSON NE-
301 PM CDT WED JUN 1 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN JEFFERSON AND GAGE COUNTIES
UNTIL 345 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FAIRBURY...OR 21 MILES
SOUTHWEST OF BEATRICE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEATRICE...
  DILLER...
  PLYMOUTH...
  WYMORE...
  BLUE SPRINGS...
  PICKRELL...
  JANSEN...
  HARBINE...
  ROCKFORD STATE RECREATION AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:41 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Lancaster, Otoe36 min
Jun 1, 9:03 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Otoe42 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningOAXCass, Otoe47 min
Jun 1, 9:52 PM CDTSevere Thunderstorm WarningOAXBurt38 min
Jun 1, 10:08 PM CDTSevere Thunderstorm WarningOAXThurston20 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.